Hughes Syndrome Forum
Administrator

Creatine kinase elevated on blood tests

Hi
I got called back in for repeat of above blood test, apparantly last weeks result very high? I have high cholesterol, 9.6 in may so was started on sinvastatin, felt really awful with pain and cramps, so gp change to atorvastatin. Wondering if the statins caused this? Is it aps, fibro, lupus symptoms reacting? Just dont know what happening, worried any muscle damage permanent? Any ideas?
Take care gentle hugs love jessielou x x x x x x x

Reply

Already a member? Log in

6 replies

    marycath
    marycath

    Hi Jessielou
    re the high creatine kinase. My blood tests from London Bridge Hospital midlast year, showed mine was high, but had to get them by email, as tests were missing from Report. So specialists here have not commented, so I asked for the test again this month with GP, as potassium was low as well. Comment was that perhaps I was moving round a lot before the test? Tried to get results today from GP as I fly to Sydney specialist on Sunday, but patient load was full. I'll have to wait and see Marycath

    jessielou
    jessielou Administrator

    Hi Marycath,
    Sorry not answered before, thank you for your comment, What a load of rubbish," because you moved around a lot", some gp`s just not got a clue, I would love to be able to move around a lot, as i`m sure woulld you. What an idiot!! I do hope you manage to get it sorted hon, hope your specialist sorts things.
    Take care, gentle hugs love Jessielou (Sheena) xxxxxx
    Ps welcome to the forum Marycath xxxxxxxxxx

    marycath
    marycath

    Hi Jessielou. Sorry it took a month for me to reply to you, however I've had a bad month, as when flying back from Sydney to North Qld after seeing rheumy, plane was turned from Brisbane by storm, so airliine put us up till midnext day in Sydney. At 2,30am Wed I woke with tremendous left calf pain, bruises all over legs, with right foot still a mess, 3 years with problems when flying. Home, so to GP late. Script for Doppler US next day, however due to receptionist mix up didn't see GP till next week, Results said not DVT, fatty necrosis, back to GP twice, no help, explanation re? Had to go to private emergency, to get that right foot crepe-bandaged. Visiting skincancer doctor for yearly check, he said fatty necrosis often from like old netball injury. No mine was when had brain aneurism many years ago they'd said left leg was paralysed, and of course that history was missing. I beleive lumps on legs/thighs may be clots. Luckily thr podistridt used a handheld doppler tester, which beeped loudly on right foot. She said she told GP by letter that may be DVT. So what with foot stll bad, and left eye bad with remnants of misdiagnosed eye clot 8 years ago, have had to forget about creatine kinase, very hard here trying to get a decent to Gp- but will have to. Have noticed in other posts here re necrosis, so will check them out.

    hazel595
    hazel595

    Hi JessieLou, I answered your post in hughes forum, sorry but I was having a foggy moment about the creatine kinase blood test and still am however I do know that when my cholesterol was high I saw a lipid specialist and she decided the best medication for me was Rosuvastatin. I am only on 5 mg and my levels after 6 months have come down from 6.8 to 4.8. The specialist also gave me firm to have a blood test done if I had any muscle aches if I thought that might not be lupus related as statins can cause muscle problems. Ask your rheumatologist to refer you to a lipid specialist. Will try and remember more and post again. Sorry not being as helpful as i want but have brain fog and fatigue at the moment. Take care xx Hazel595

    jessielou
    jessielou Administrator

    Hi Haze,
    Thank you for fighting through the fog to answer, sorry didn`t answer you before, I had new med (pregabalin) started friday and side effects have been rough, brain fog, dizziness, hyper, tremors, nausea, vision disturbance, speech worse than normal, upset stomach etc. I was scared cos just felt so shaky and poorly.
    I am very lucky, rang out of hours doctors service and shock of shocks got through to a helpful, understanding, caring and compassionate dr!!!! I spoke to him sat for 15 mins then today for 10, he very concerned about asthma playing up as well. I told him it was very unusual to find a gp like him and asked if I could recommend him on one of the forums, is this allowed? He said although his knowledge of hughes, sle and fibromyalgia wasn`t brilliant he would be pleased to help.
    Back to the creatine kinase, apparantly level was over 400 two weeks ago, then was slightly lower at below 400 last week, brain fog I can`t remeber exact levels Doctor will continue to monitor and check bloods, so may have caused some muscle damage. lovely!!!! NOT!!!
    I was started on sinvastatin in may after cholestrol level came back 9.6 (found at St T`s) then 7.8 a week later. I had lots of muscle cramps and pain so gp changed too atorvastatin. Think I will ask to go back to lipid specialist or clinical pathologist like you suggest to get this sorted.
    Gp says they think its down to the sinvistatin. Just for a change a med that doesn`t suit me!! My cholesterol was back in normal range in July well nearly at 5.8.
    Thanks once again Haze and sorry ths is so long.
    Hope your fatigue and brain fog settles soon,
    Take care, gentle hugs love Jessielou, (real names Sheena by the way) xxxxxxxxxxxxxxx::-) :-):-) xx

    Andy_A
    Andy_A

    More than a little late answering this one, but I've only just found it (I was searching the forum for Creatine kinase).

    My Creatine kinase level has been at over 400 for 3 years, firstly I was on statins for a marginally high cholesterol level, which I stopped, then I chucked out all of my diabetis meds (I worked out I wasn't actually diabetic, but its a long story lol), I've suffered muscle loss, cramps, stinging in my arms legs hands and feet, and a myriad of other symptoms, but never any answers from the doctors as to whats causing it...

Reply

Already a member? Log in

Back to Top